Journal of the Mathematical Society of Japan

Galois points on quartic surfaces

Hisao YOSHIHARA

Full-text: Open access

Abstract

Let $S$ be a smooth hypersurface in the projective three space and consider a projection of $S$ from $P\in S$ to a plane $H$. This projection induces an extension of fields $k(S)/k(H)$. The point $P$ is called a Galois point if the extension is Galois. We study structures of quartic surfaces focusing on Galois points. We will show that the number of the Galois points is zero, one, two, four or eight and the existence of some rule of distribution of the Galois points.

Article information

Source
J. Math. Soc. Japan Volume 53, Number 3 (2001), 731-743.

Dates
First available: 9 June 2008

Permanent link to this document
http://projecteuclid.org/euclid.jmsj/1213023732

Digital Object Identifier
doi:10.2969/jmsj/05330731

Mathematical Reviews number (MathSciNet)
MR1828978

Zentralblatt MATH identifier
1067.14510

Subjects
Primary: 14J70: Hypersurfaces
Secondary: 14J27: Elliptic surfaces 14J28: $K3$ surfaces and Enriques surfaces

Keywords
Quartic surface Projective transformation Galois point Elliptic surface

Citation

YOSHIHARA, Hisao. Galois points on quartic surfaces. Journal of the Mathematical Society of Japan 53 (2001), no. 3, 731--743. doi:10.2969/jmsj/05330731. http://projecteuclid.org/euclid.jmsj/1213023732.


Export citation